MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIFLEX RX DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION NAVIFLEX RX DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00535060
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during an endoscopic retrograde cholangiopancreatography procedure in the pancreatic duct, performed on (b)(6) 2022.During the procedure, when the physician attempted to deploy the stent, resistance was severe and the pullwire was bent.When the pullwire was pulled out with force, the handle of the guide catheter came off and the pullwire was dislodged and was exposed.The delivery system was grasped with pliers to position the stent.The stent was deployed successfully and completed the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during an endoscopic retrograde cholangiopancreatography procedure in the pancreatic duct, performed on (b)(6) 2022.During the procedure, when the physician attempted to deploy the stent, resistance was severe and the pullwire was bent.When the pullwire was pulled out with force, the handle of the guide catheter came off and the pullwire was dislodged and was exposed.The delivery system was grasped with pliers to position the stent.The stent was deployed successfully and completed the procedure.There were no patient complications reported as a result of this event.Additional information received on september 15, 2022: did the pullwire poke/pierced the guide catheter? no; or did the pullwire poke/pierce the push catheter? no.
 
Additional Manufacturer Narrative
Block e1: initial reporter address 1: (b)(6).Block h6: medical device problem code a0401 captures the reportable event of guide catheter break.Block h10: the returned advanix pancreatic delivery system was analyzed, and a visual evaluation noted that the device was kinked in different sections of the push catheter.The pull wire was dislodged and kinked in different sections.The guide catheter and pull wire cap was not returned for analysis, and this suggested that both components were detached.Due to the damaged presented in the device it was not possible to perform a functional inspection.Although the device is a delivery system and there was not a returned stent, the damage found on the delivery system suggest that the customer could felt some difficulties trying to position stent.No other problems with the device were noted.The reported event was confirmed.According to the product analysis, the most relevant information of the complaint event description, device analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.It is most likely that during the procedure user manipulation or some tension caused either by the physician's technique and/or even by tortuous anatomy caused the kinks on the push catheter and pull wire, once both parts were kinked the user may have experienced difficulties while pulling out the guide catheter which took the user to apply an extra force and dislodged the pull wire, finally could have detaching the pull wire cap and the guide catheter; as consequence the costumer had problems to retract the pull wire.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.
 
Additional Manufacturer Narrative
Block e1: initial reporter address 1 (b)(6).Block h6: medical device problem code a0401 captures the reportable event of guide catheter break.
 
Event or Problem Description

Brand Name
NAVIFLEX RX DELIVERY SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15428774
Report Number3005099803-2022-05042
Device Sequence Number4750170
Product Code FGE
UDI-Device Identifier08714729856221
UDI-Public08714729856221
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberM00535060
Device Catalogue Number3506
Device Lot Number0029335146
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer09/15/2022
10/27/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/11/2022
11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown